Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Tulsa, OK

March 25, 2010Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Mar 25, 2010, 9:42 AM CDT for Mayes County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2010, 9:42 AM CDT (14:42 UTC)
Expired
Mar 25, 2010, 12:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Mayes County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 10:09 AM CDTFLASH FLOOD2 N Adair, OKMULTIPLE LOW WATER CROSSINGS CLOSED WITH WATER FLOWING OVER THEM JUST NORTH OF ADAIR. A FEW STILL PASSABLE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS54 KTSA 251442
FFWTSA
OKC097-251745-
/O.NEW.KTSA.FF.W.0002.100325T1442Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
942 AM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1245 PM CDT

* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
MODERATE TO HEAVY RAIN WAS FALLING OVER CENTRAL AND EASTERN PORTIONS 
OF MAYES COUNTY...MOVING SOUTHEAST AT ABOUT 10 MPH. RADAR INDICATES 
THAT 1.5 TO 2.5 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH OR 
TWO OF RAINFALL BE POSSIBLE THROUGH 12 NOON. FLOODING HAS ALREADY 
BEEN REPORTED IN PRYOR...ADAIR AND ALONG HIGHWAY 69 BY MAYES COUNTY 
EMERGENCY MANAGEMENT. 

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN   
INCLUDE...PRYOR...ADAIR...LOCUST GROVE AND ROSE...AND AREAS ALONG 
HIGHWAY 69. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. 

REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS 
OCCURRING. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT 
UNTIL THE WATER RECEDES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3651 9502 3617 9502 3617 9512 3608 9512
      3608 9542 3652 9534

$$
2 follow-up statements
016 
WGUS74 KTSA 251629
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 AM CDT THU MAR 25 2010

OKC097-251745-
/O.CON.KTSA.FF.W.0002.000000T0000Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAYES OK-
1129 AM CDT THU MAR 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
MAYES COUNTY...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL WAS DIMINISHING OVER MAYES COUNTY. HOWEVER...LIGHT TO 
OCCASIONALLY MODERATE RAIN WILL BE POSSIBLE THROUGH 1 PM.  

FLOODING HAS BEEN REPORTED ALONG AND NEAR HIGHWAY 69 FROM PRYOR TO 
ADAIR...INCLUDING RURAL ROADS WITH LOW WATER CROSSINGS.  ALTHOUGH 
LESS THAN ONE INCH OF ADDITIONAL RAIN IS EXPECTED...THE WATER WILL 
TAKE UNTIL EARLY AFTERNOON FOR THE WATER TO RECEDE. 

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE PRYOR...ADAIR...SPAVINAW...SALINA...CHOUTEAU...LOCUST 
GROVE...ROSE...AND RURAL PORTIONS OF EASTERN MAYES COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS 
OCCURRING. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3651 9502 3617 9502 3617 9512 3608 9512
      3608 9542 3652 9534

$$
045 
WGUS74 KTSA 251750
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT THU MAR 25 2010

OKC097-251756-
/O.EXP.KTSA.FF.W.0002.000000T0000Z-100325T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAYES OK-
1250 PM CDT THU MAR 25 2010

...THE FLASH FLOOD WARNING FOR MAYES COUNTY EXPIRES AT 1245 PM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER...CAUTION IS ADVISED IN CASE ANY AREAS ARE STILL BE 
EXPERIENCING HIGH WATER. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3651 9502 3617 9502 3617 9512 3608 9512
      3608 9542 3652 9534

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 8:35 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 25, 8:35 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT THU MAR 25 2010

...UPDATE...

.DISCUSSION...
DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION
PATTERNS.  UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA
WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER
OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION
STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL
WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM
DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND
ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON.
RAIN EXPECTED TO EVERYWHERE BY EVENING.  THIS IS CONSISTENT WITH
NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING
CURRENT FORECAST OF NO RAIN TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  34  66  53 /  90   0   0  10
FSM   56  36  65  42 /  90   0   0  10
MLC   55  36  68  50 /  70   0   0  10
BVO   60  30  66  49 /  80   0   0  10
FYV   53  27  62  44 /  90   0   0  10
BYV   53  31  60  43 /  90   0   0  10
MKO   55  35  65  47 /  90   0   0  10
MIO   56  32  65  47 / 100   0   0  10
F10   57  36  66  51 /  80   0   0  10
HHW   56  38  67  49 /  30   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....99
Hazardous weather outlook, Mar 25, 5:13 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=36.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.

WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:38 PM CDTSpecial Weather StatementTSATulsa67 min
Mar 25, 8:59 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa4 hr
Mar 25, 10:01 AM CDTAreal Flood AdvisoryTSACherokee, Haskell, Muskogee, Sequoyah59 min
Mar 25, 11:02 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware2 hr
Mar 25, 2:59 PM CDTRiver Flood WarningTSAOttawa36 hr
Mar 25, 3:00 PM CDTRiver Flood WarningTSAOttawa23 hr

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.